Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 7, 2017, 6:46 AM EDT for 9 counties in Ohio. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 6:46 AM EDT (10:46 UTC)
- Expired
- Jul 7, 2017, 7:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
Counties Crawford County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Lorain County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:18 AM EDT | TSTM WND DMG | Elyria, OH | SEVERAL TREES DOWN IN LORAIN COUNTY. SOME OF THESE TREES IN THE ELYRIA AREA PROMPTED ROAD CLOSURES AND POWER OUTAGES. |
| Jul 7, 7:20 AM EDT | TSTM WND DMG | Bucyrus, OH | CRAWFORD COUNTY 911 CALL CENTER REPORTED TREES AND WIRES DOWN IN THE CITY OF BUCYRUS. |
| Jul 7, 7:40 AM EDT | TSTM WND DMG | Mansfield, OH | RICHLAND COUNTY SHERIFF REPORTED MULTIPLE TREES DOWNED ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WWUS81 KCLE 071046
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
646 AM EDT FRI JUL 7 2017
OHZ006>010-017>019-027>029-071130-
Crawford-Seneca-Wyandot-Huron-Erie-Richland-Wood-Ottawa-Hancock-
Sandusky-Lorain-
646 AM EDT FRI JUL 7 2017
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT HURON...NORTHERN
RICHLAND... OTTAWA...ERIE...SENECA...SOUTHEASTERN
SANDUSKY...WYANDOT... CRAWFORD...SOUTHEASTERN WOOD...HANCOCK AND
LORAIN COUNTIES...
At 644 AM EDT, scattered strong thunderstorms will move from
northwest Ohio toward the central Highlands through 730 am. All
storms are moving to the east southeast at 30 mph.
The strongest storms may produce a wind gust to 50 mph and small
hail. Brief heavy rainfall is also possible.
Locations that may be impacted include... Lorain, Elyria, Mansfield,
Findlay, Sandusky, Tiffin, Norwalk, Fremont, Fostoria, Bucyrus,
Vermilion, Western Vermilion, Upper Sandusky, Bluffton, North
Ridgeville, Avon Lake, Amherst, Galion, Shelby and Bellevue.
LAT...LON 4104 8388 4156 8276 4141 8250 4150 8215
4152 8196 4106 8219 4106 8244 4084 8241
4075 8246 4071 8278 4069 8343 4071 8349
4082 8351 4082 8388
TIME...MOT...LOC 1044Z 282DEG 28KT 4110 8300
$$
MullenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:08 AM EDT, 38 minutes earlier.
Area forecast discussion, Jul 7, 6:08 AM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 608 AM EDT Fri Jul 7 2017 .SYNOPSIS... A cold front over Wisconsin will move southeast across the area this afternoon and evening. High pressure will shift east over the region by Saturday night then weaken by Tuesday as a weak cold front sinks southward across the area for Wednesday and Thursday. && .NEAR TERM /THROUGH SATURDAY/... Only changes with this early morning update was to account for the showers/thunderstorms that are surviving into the Toledo area. Original discussion...Complex across lower Michigan in the pre-dawn hours is healthy, but is expected to weaken as it reaches the OH border. Environment becomes increasingly unfavorable as it nears our county warning area. So, question is how much of a PoP does this warrant and how far east? Latest hi-res models take the weakening convection across the lake and into northern OH. Previously it was suppose to affect mainly the I-75 corridor. Will monitor near term trends and tweak accordingly. Bigger questions revolve around how this afternoon turns out and this is dependent upon how the morning evolves. Will morning convection limit storm potential or will enough breaks in the overcast occur and storms initiate on old boundaries laid out by this mornings convection. There is decent model agreement that convection will initiate by early to mid afternoon and spread southeast through the remainder of the afternoon and early evening hours focused primarily from Cleveland to Youngstown and points south and west. Instability and shear ingredients present for the risk of severe storms. Entire area remains within the slight risk area. High temperatures will also be tricky and a 10 degree spread in model guidance reveals that as well. Went middle of the road with lower 80s. Most of the rough weather is expected to be through the area by mid evening. A few lingering showers possible along the true cold front to cross later tonight. Cold advection and the upper trough overhead may yield a few lake enhanced showers early Saturday across far NE OH/NW PA. High temperatures will be in the mid 70s. Partial clearing will begin to take place from west to east. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will be ridging into the region from the Ohio River Valley Saturday night and should persist into Sunday. A warm front should be located north of the lake on Sunday and remain there into Monday. The uncertainty is how much jet energy will move toward the region Sunday afternoon through Monday night. Models all differ on the timing of each ripple that moves through the upper level trough so it will be difficult to pinpoint the shower/thunderstorm development. Chances should increase into Monday afternoon into the overnight as a weakening cold front drifts toward Lake Erie. Temperatures through the short term will be near seasonal averages. However if we end up with more convective debris cloudiness Sunday or Monday highs could be slightly lower. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The upper level trough persists into the long term with a frontal boundary wobbling across the region. Timing and locations of any thunderstorms will be driven by mesoscale processes. Isolated to scattered coverage of thunderstorms is possible every day. Otherwise skies will vary from partly to mostly cloudy with highs very close to seasonal averages. && .AVIATION /06Z Friday THROUGH Tuesday/... Narrow area with combination of clearing and light winds yielding some MVFR BR and some MVFR ceilings right from the start of the TAFs. This is not expected to persist as winds begin to pick up out of the southwest. Convection upstream across Ontario and Michigan expected to weaken as it nears the area, but do have some VCTS in for TOL/FDY/MFD early this morning. Main event though will be this afternoon as convection bubbles up on local boundaries and with a prefrontal trough. Initiation is expected around 17Z across MI/NW OH/nrn IN. A number of the hi-res models focusing the best chances of stronger convection from TOL/FDY/MFD/CAK. Non-VFR within the thunderstorms for sure. With TS 10+ hours out yet, have VCTS. Some of the TS could be strong to locally severe with wind gusts the greatest threat and some hail possible too. Most of worst activity should be over by about 02Z. MVFR cigs/vsby possible for the second half of Friday night. Winds outside of thunderstorms southwest veering west- northwest behind the front with minor gusts to 25 knots. OUTLOOK...Non-VFR possible at times Sun Night thru Tue. && .MARINE... Southwesterly winds will increase ahead of a cold front today. This will allow waves to build to near small craft advisory levels from Willowick to Ripley. A cold front moves across the lake this evening with winds shifting to the northwest. Cold advection in the wake of the front will allow slightly higher wind speeds to work down to the lake surface. Winds likely get high enough for a few hours on Saturday to warrant a small craft advisory. High pressure builds onto the lake from the Ohio River Valley Saturday night and persists into Sunday. A warm front will be near the north shore of Lake Erie Sunday night into Monday with southwesterly winds increasing as the next area of low pressure takes shape over the western Great Lakes. There is uncertainty on where this warm front will be located Sunday night into Monday which could have significant impacts on the wind direction. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Oudeman SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Oudeman MARINE...Mullen/Oudeman
Hazardous weather outlook, Jul 7, 4:21 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 421 AM EDT Fri Jul 7 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 421 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Some of the thunderstorms that develop this afternoon and evening may be strong to severe. Damaging thunderstorm winds will be the primary threat. Locally heavy rain is possible. These storms will be associated with a cold front that will cross the area later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jul 7, 6:17 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
617 AM EDT FRI JUL 7 2017
OHZ017-018-027-071100-
Seneca-Wyandot-Hancock-
617 AM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA...
NORTHEASTERN WYANDOT AND EAST CENTRAL HANCOCK COUNTIES...
At 616 AM EDT, a strong thunderstorm was located near Arcadia, or
near Fostoria, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Tiffin, Fostoria, Bloomville, Sycamore, New Riegel and Carey.
LAT...LON 4116 8344 4105 8297 4099 8302 4099 8311
4087 8311 4082 8315 4101 8353
TIME...MOT...LOC 1016Z 299DEG 25KT 4107 8342
OudemanLocal storm report, Jul 7, 6:33 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
633 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND GST 5 N RENO BEACH 41.73N 83.28W
07/07/2017 M43.00 MPH LEZ142 OH BUOY
BUOY 45165
&&
OUDEMANSpecial weather statement, Jul 7, 6:46 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
646 AM EDT FRI JUL 7 2017
OHZ006>010-017>019-027>029-071130-
Crawford-Seneca-Wyandot-Huron-Erie-Richland-Wood-Ottawa-Hancock-
Sandusky-Lorain-
646 AM EDT FRI JUL 7 2017
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT HURON...NORTHERN
RICHLAND... OTTAWA...ERIE...SENECA...SOUTHEASTERN
SANDUSKY...WYANDOT... CRAWFORD...SOUTHEASTERN WOOD...HANCOCK AND
LORAIN COUNTIES...
At 644 AM EDT, scattered strong thunderstorms will move from
northwest Ohio toward the central Highlands through 730 am. All
storms are moving to the east southeast at 30 mph.
The strongest storms may produce a wind gust to 50 mph and small
hail. Brief heavy rainfall is also possible.
Locations that may be impacted include... Lorain, Elyria, Mansfield,
Findlay, Sandusky, Tiffin, Norwalk, Fremont, Fostoria, Bucyrus,
Vermilion, Western Vermilion, Upper Sandusky, Bluffton, North
Ridgeville, Avon Lake, Amherst, Galion, Shelby and Bellevue.
LAT...LON 4104 8388 4156 8276 4141 8250 4150 8215
4152 8196 4106 8219 4106 8244 4084 8241
4075 8246 4071 8278 4069 8343 4071 8349
4082 8351 4082 8388
TIME...MOT...LOC 1044Z 282DEG 28KT 4110 8300
MullenThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:50 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 7, 6:17 AM EDT | Special Weather Statement | CLE | Wyandot | 43 min |
| Jul 7, 6:18 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 30 min |
| Jul 7, 6:31 AM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 7, 6:55 AM EDT | Special Marine Warning | CLE | 50 min | |
| Jul 7, 7:08 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 59 min |
| Jul 7, 7:21 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 54 min |
| Jul 7, 7:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland, Wayne | 77 min |
| Jul 7, 7:35 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 7, 7:43 AM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake, Portage, Summit, Trumbull | 62 min |
| Jul 7, 7:57 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 63 min |
| Jul 7, 8:40 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark, Trumbull | 50 min |
| Jul 7, 10:34 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 41 min |
| Jul 7, 10:46 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 59 min |
| Jul 7, 11:13 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 77 min |
| Jul 7, 11:29 AM EDT | Areal Flood Warning | CLE | Hancock, Seneca, Wood, Wyandot | 3 hr |
| Jul 7, 12:05 PM EDT | Tornado Warning | CLE | Crawford, Marion, Wyandot | 40 min |
| Jul 7, 12:19 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 71 min |
| Jul 7, 12:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 68 min |
| Jul 7, 12:23 PM EDT | Areal Flood Warning | CLE | Crawford | 3 hr |
| Jul 7, 12:43 PM EDT | Areal Flood Warning | CLE | Marion, Morrow | 3 hr |
| Jul 7, 12:47 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 73 min |
| Jul 7, 1:45 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
| Jul 7, 2:11 PM EDT | Special Weather Statement | CLE | Holmes | 34 min |
| Jul 7, 2:31 PM EDT | Areal Flood Advisory | CLE | Wyandot | 5 hr |
| Jul 7, 3:51 PM EDT | Small Craft Advisory | CLE | 24 hr | |
| Jul 7, 9:07 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 53 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.